Alert archive / Pennsylvania / Tornado Warnings in 2024
Tornado Warning 8, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this tornado warning at May 8, 2024, 12:55 AM EDT for Brooke County, Hancock County, West Virginia; Columbiana County, Jefferson County, Ohio; Allegheny County, Beaver County, Washington County, Pennsylvania. It was in force for 35 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2024, 12:55 AM EDT (04:55 UTC)
- Expired
- May 8, 2024, 1:30 AM EDT
- In force
- 35 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Columbiana County, OH, Jefferson County, OH, Allegheny County, PA, Beaver County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV
The radar
The Pittsburgh radar (KPBZ), 35 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 1:00 AM EDT | TSTM WND DMG | 1 W Irondale, OH | Damage to houses, barns, and outbuildings. Possible Tornado. |
| May 8, 1:00 AM EDT | TORNADO | Irondale, OH | Radar confirmed tornado. Damage to trees and homes near County Road 55. Time estimated on radar. |
| May 8, 1:13 AM EDT | TSTM WND DMG | 1 Wsw Fairhaven, WV | *** 1 Inj *** Mobile homes damaged along Sheperds Valley Road. |
| May 8, 1:13 AM EDT | TORNADO | Fairhaven, WV | Trees and power lines down near Locust Hill Road and Route 8. Debris signature on radar. |
| May 8, 1:13 AM EDT | TORNADO | Fairhaven, WV | *** 1 Inj *** One woman was injured by broken glass along International Drive and taken to the hospital. |
| May 8, 1:13 AM EDT | TORNADO | Fairhaven, WV | Homes heavily damaged on International Road. Radar confirmed tornado. |
| May 8, 1:15 AM EDT | TORNADO | 3 S Chester, WV | Strong tornado damage (EF2+) found in Fairhaven WV area. Significant damage to homes, barns, and trees. TDS on KPBZ WSR-88D seen at 0514z and 0516z volume scans in this area. Survey remains in progress and final ratings will come at later time. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 9:17 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 4.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
557
WFUS51 KPBZ 080455
TORPBZ
OHC029-081-PAC003-007-125-WVC009-029-080530-
/O.NEW.KPBZ.TO.W.0008.240508T0455Z-240508T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Pittsburgh PA
1255 AM EDT Wed May 8 2024
The National Weather Service in Pittsburgh has issued a
* Tornado Warning for...
Northern Jefferson County in east central Ohio...
Southeastern Columbiana County in east central Ohio...
Southwestern Beaver County in western Pennsylvania...
Northwestern Washington County in southwestern Pennsylvania...
West central Allegheny County in southwestern Pennsylvania...
Brooke County in northern West Virginia...
Hancock County in northern West Virginia...
* Until 130 AM EDT.
* At 1254 AM EDT, a severe thunderstorm capable of producing a
tornado was located 7 miles west of Wellsville, moving east at 45
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Wellsville and New Cumberland around 100 AM EDT.
Toronto around 110 AM EDT.
Other locations impacted by this tornadic thunderstorm include
Newell, Stratton, Slovan, Empire, Frankfort Springs, New Manchester,
Hammondsville, Hookstown, Tomlinson Run State Park, and Hanover
Township.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4050 8089 4066 8081 4059 8025 4033 8032
TIME...MOT...LOC 0454Z 285DEG 38KT 4058 8080
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
WM3 follow-up statements
098
WWUS51 KPBZ 080502
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
102 AM EDT Wed May 8 2024
WVC009-080511-
/O.CAN.KPBZ.TO.W.0008.000000T0000Z-240508T0530Z/
Brooke WV-
102 AM EDT Wed May 8 2024
...THE TORNADO WARNING FOR BROOKE COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 400 AM EDT for east central
Ohio...and northern West Virginia.
&&
LAT...LON 4052 8081 4065 8075 4059 8025 4033 8032
TIME...MOT...LOC 0501Z 282DEG 37KT 4057 8072
$$
OHC029-081-PAC003-007-125-WVC029-080530-
/O.CON.KPBZ.TO.W.0008.000000T0000Z-240508T0530Z/
Jefferson OH-Columbiana OH-Beaver PA-Washington PA-Allegheny PA-
Hancock WV-
102 AM EDT Wed May 8 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM EDT FOR
NORTHEASTERN JEFFERSON...SOUTHEASTERN COLUMBIANA...SOUTHWESTERN
BEAVER...NORTHWESTERN WASHINGTON...WEST CENTRAL ALLEGHENY AND HANCOCK
COUNTIES...
At 101 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Wellsville, moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Wellsville and New Cumberland around 105 AM EDT.
Chester around 110 AM EDT.
Other locations impacted by this tornadic thunderstorm include
Newell, Stratton, Slovan, Empire, Frankfort Springs, New Manchester,
Hammondsville, Hookstown, Tomlinson Run State Park, and Hanover
Township.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4052 8081 4065 8075 4059 8025 4033 8032
TIME...MOT...LOC 0501Z 282DEG 37KT 4057 8072
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
WM162
WWUS51 KPBZ 080507
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
107 AM EDT Wed May 8 2024
OHC029-081-PAC003-007-125-WVC029-080530-
/O.CON.KPBZ.TO.W.0008.000000T0000Z-240508T0530Z/
Jefferson OH-Columbiana OH-Beaver PA-Washington PA-Allegheny PA-
Hancock WV-
107 AM EDT Wed May 8 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM EDT FOR
NORTHEASTERN JEFFERSON...SOUTHEASTERN COLUMBIANA...SOUTHWESTERN
BEAVER...NORTHWESTERN WASHINGTON...WEST CENTRAL ALLEGHENY AND HANCOCK
COUNTIES...
At 107 AM EDT, a confirmed tornado was located near Wellsville,
moving east at 45 mph.
HAZARD...Damaging tornado.
SOURCE...Law enforcement confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Wellsville and New Cumberland around 110 AM EDT.
Other locations impacted by this tornadic thunderstorm include
Newell, Stratton, Empire, Frankfort Springs, New Manchester,
Hammondsville, Hookstown, Tomlinson Run State Park, Hanover Township,
and Raccoon Creek State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4054 8075 4063 8070 4059 8025 4033 8032
TIME...MOT...LOC 0507Z 284DEG 38KT 4056 8068
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
WM155
WWUS51 KPBZ 080516
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
116 AM EDT Wed May 8 2024
OHC029-081-PAC003-007-125-WVC029-080530-
/O.CON.KPBZ.TO.W.0008.000000T0000Z-240508T0530Z/
Jefferson OH-Columbiana OH-Beaver PA-Washington PA-Allegheny PA-
Hancock WV-
116 AM EDT Wed May 8 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM EDT FOR
NORTHEASTERN JEFFERSON...SOUTHEASTERN COLUMBIANA...SOUTHWESTERN
BEAVER...NORTHWESTERN WASHINGTON...WEST CENTRAL ALLEGHENY AND HANCOCK
COUNTIES...
At 115 AM EDT, a confirmed large and extremely dangerous tornado was
located near New Cumberland, or near East Liverpool, moving east at
45 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Law enforcement confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Jefferson, southeastern Columbiana, southwestern Beaver,
northwestern Washington, west central Allegheny and Hancock Counties,
including the following locations... Hookstown, Stratton, Tomlinson
Run State Park, Hanover Township, Empire, Frankfort Springs, Raccoon
Creek State Park, Burgettstown, New Manchester, and Newell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4051 8067 4062 8058 4059 8025 4033 8032
TIME...MOT...LOC 0515Z 285DEG 38KT 4054 8056
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...<.75 IN
$$
WMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at May 7, 10:57 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 7, 10:57 PM EDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 1057 PM EDT Tue May 7 2024 .SYNOPSIS... Severe thunderstorms are expected in Ohio tonight with showers and isolated severe thunderstorms spreading across the rest of the area late tonight. More showers and thunderstorms are expected early Thursday. Cooler and unsettled weather is expected this weekend. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... KEY MESSAGES: - Severe storms are possible later this evening into early Wednesday morning. - Probabilities for severe weather are highest for our CWA across east-central Ohio. - All modes of severe weather (large hail, damaging wind, tornadoes, and flooding) are possible with these storms. ------------------------------------------------------------------- Update... The 1100pm update shows a continued weakening trend, albeit slow. The lone cell tracking into Licking County Ohio and eventually into Musk county seems to be the only storm to be concerned about. The environment is not the best that it is tracking in but the meso parameters. The shear is still impressive but the MU CAPE has dropped below 1000 J/Kg. It is expected that this storm will cause a couple minor issues, but the tornado probabilities are decreasing slowly as well. Previous discussion... Of more significance will be severe storms developing in Illinois and Indiana and advancing across Ohio later this evening. It appears that strong warm advection will keep things active until after midnight and elevated CAPE values of 500-1000 j/kg with highest values in Ohio. Significant Severe values up to 30,000 are expected this evening into east central Ohio, supporting severe thunderstorms including supercells well into the evening. The main activity is not expected to move into Ohio portions of the forecast area until 9 or 10 pm, and then spread into PA and WV after midnight. Hail appears to be the primary threat, but damaging winds and tornadoes can't be ruled out especially over western half of forecast area given the potent looking soundings well into the evening hours over Ohio. Overall flash flood threat is low but locally intense rainfalls are expected. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/... KEY MESSAGES: - Brief ridging will allow for dry weather with sunshine on Wednesday. - Additional storms are possible late Wednesday night into early Thursday morning, but highest severe probabilities are well south of the forecast area. ------------------------------------------------------------------- Weak ridging brings quiet weather on Wednesday into Wednesday night. However another trough with 50 to 70 meter height falls pushes a low pressure area up Ohio Valley with a surge of warm advection showers and thunderstorms. While these could be severe, odds favor the strong instability to be well south of forecast area. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... KEY MESSAGES: - Ensembles suggest a wet pattern into the weekend. - Cooler temperatures arrive by late week with highs in the 60s this weekend. ------------------------------------------------------------------- Strong height falls on Friday usher in a cooler pattern with a long wave trough position in the east. Showers are likely on a daily basis into the weekend but especially on Saturday as a 100 meter height fall center pushes across Ohio in the afternoon. Temperatures Friday through Sunday will be 5-10 degrees below the seasonal normal of about 70 this time of year. Some moderation of temperatures is likely Monday and Tuesday as heights rise and flow turns from northwest to more westerly, though there is a possibility of another trough dropping over the northeast on Tuesday keeping things a bit cooler than currently forecast. && .AVIATION /03Z WEDNESDAY THROUGH SUNDAY/... VFR conditions are in place at the start of the TAF period. Main concern is convection that will move through during the late evening/early overnight period as shear and instability increases ahead of a prefrontal trough. Have timed the period of greatest concern using two-hour TEMPO groups through the TAF sites...02-04Z at ZZV, 04-06Z at FKL/HLG/PIT/AGC/BVI, 05-07Z at MGW/LBE, and 06-08Z at DUJ. ZZV is under the gun for the strongest storms, and hit the visibility and wind possibilities hardest here, with 45 knot gusts possible as well as some hail. Storms are expected to weaken as they progress into western PA/northern WV, and thus have slowly decreasing visibility impact with time. Behind the main line, MVFR ceilings will linger for several hours. Weak ridging building into the region will bring VFR countdowns back to the region by late morning on Wednesday. .Outlook... Restrictions with showers and storms are likely early Thursday through Friday with crossing low pressure. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. && SYNOPSIS...CL NEAR TERM...Craven/Shallenberger SHORT TERM...Craven LONG TERM...Craven AVIATION...CL
Hazardous weather outlook, May 7, 9:46 PM EDT, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 946 PM EDT Tue May 7 2024 PAZ007-013-014-020-021-029-031-073>076-WVZ021-509>514-090200- Mercer-Lawrence-Butler-Beaver-Allegheny-Washington-Greene- Westmoreland-Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 946 PM EDT Tue May 7 2024 This Hazardous Weather Outlook is for western Pennsylvania and northern West Virginia. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated severe storms may once again develop early Thursday morning with a crossing disturbance, though it is possible severe weather will stay south of the area. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-090200- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Hancock-Brooke-Ohio-Marshall- Wetzel- 946 PM EDT Tue May 7 2024 ...TORNADO WATCH 199 IN EFFECT UNTIL 4 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for east central Ohio, and northern West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Weakening severe storms are expected to advance through the region tonight into early Wednesday morning. Large hail is possible, and isolated damaging winds, a brief tornado, or flooding can not be ruled out. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong storms and possible a severe storm is possible along and south of I-70 Wednesday night into Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. PAZ008-009-015-016-022-077-078-090200- Venango-Forest-Clarion-Jefferson PA-Armstrong-Indiana- Higher Elevations of Indiana- 946 PM EDT Tue May 7 2024 This Hazardous Weather Outlook is for northwest Pennsylvania and western Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Shallenberger
In the hours before
Special weather statement, May 7, 11:45 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
1145 PM EDT Tue May 7 2024
OHZ039>041-050-080430-
Jefferson OH-Tuscarawas OH-Columbiana OH-Carroll OH-
1145 PM EDT Tue May 7 2024
...A STRONG THUNDERSTORM WILL IMPACT THE AREA THROUGH 1230 AM EDT...
At 1145 PM EDT, Doppler radar was tracking a strong thunderstorm near
Waynesburg, or 9 miles west of Carrollton, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Carrollton, Minerva, Lisbon, Leetonia, Augusta, Salineville, Malvern,
Mineral City, Bergholz, Amsterdam, Hanoverton, Irondale, Dellroy,
Sherrodsville, Summitville, Mechanicstown, Atwood Lake, Guilford Lake
State Park, New Garden, and East Rochester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 AM EDT for east central
Ohio.
&&
LAT...LON 4065 8124 4072 8124 4072 8120 4073 8120
4073 8109 4078 8109 4088 8078 4044 8069
4049 8136 4065 8139
TIME...MOT...LOC 0345Z 262DEG 38KT 4059 8126
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
WMSpecial weather statement, May 8, 12:30 AM EDT, 25 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
1230 AM EDT Wed May 8 2024
OHZ039>041-050-PAZ013-014-020-WVZ001-080515-
Jefferson OH-Tuscarawas OH-Columbiana OH-Carroll OH-Butler PA-
Lawrence PA-Beaver PA-Hancock WV-
1230 AM EDT Wed May 8 2024
...STRONG THUNDERSTORMS WILL IMPACT THE AREA THROUGH 115 AM EDT...
At 1229 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Sebring to Minerva to near
Waynesburg. Movement was east at 45 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
East Liverpool, Beaver Falls, Columbiana, East Palestine, Wellsville,
Carrollton, Ellwood City, New Brighton, Beaver, Calcutta, Minerva,
Ohioville, Lisbon, Midland, Chester, Leetonia, Industry, New
Waterford, Shippingport, and Patterson Township.
This includes the following highways...
Pennsylvania Turnpike between mile markers 1 and 19.
Interstate 79 in Pennsylvania between mile markers 93 and 99.
Interstate 376 in Pennsylvania between mile markers 20 and 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 AM EDT for east central
Ohio...and northern West Virginia.
&&
LAT...LON 4065 8127 4065 8124 4068 8124 4073 8118
4073 8109 4081 8109 4087 8101 4090 8052
4092 8052 4097 7996 4055 8049 4055 8140
TIME...MOT...LOC 0429Z 263DEG 40KT 4083 8098 4072 8110 4061 8124
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
WMLocal storm report, May 8, 12:51 AM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
1251 AM EDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM Tstm Wnd Dmg 1 N Dresden 40.14N 82.01W
05/08/2024 Muskingum OH Public
Downed power lines.
&&The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 12:36 AM EDT | Severe Thunderstorm Warning | PBZ | Hancock | 39 min |
| May 8, 1:07 AM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Marshall, Ohio | 53 min |
| May 8, 1:26 AM EDT | Tornado Warning | PBZ | Hancock | 34 min |
| May 7, 11:45 PM EDT | Special Weather Statement | PBZ | Carroll, Columbiana | 45 min |
| May 7, 11:48 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Muskingum | 42 min |
| May 8, 12:28 AM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Harrison, Muskingum, Tuscarawas | 47 min |
| May 8, 12:30 AM EDT | Special Weather Statement | PBZ | Carroll, Columbiana | 45 min |
| May 8, 1:38 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Fayette, Washington, Westmoreland | 37 min |
| May 8, 1:48 AM EDT | Flash Flood Warning | PBZ | Allegheny, Beaver, Washington, Westmoreland | 3 hr |
| May 8, 2:14 AM EDT | Special Weather Statement | PBZ | Indiana, Jefferson | 46 min |
| May 8, 2:59 AM EDT | Special Weather Statement | PBZ | Westmoreland | 46 min |
| May 8, 3:02 AM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Indiana, Westmoreland | 28 min |
| May 8, 3:09 AM EDT | Tornado Warning | PBZ | Indiana, Westmoreland | 12 min |
Nearby
Tornado Warnings in Pennsylvania, 2024Tornado Warnings in West Virginia, 2024Tornado Warnings in Ohio, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.